MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE MOD BASEPLATE AND TAPER KIT, 6.5MM WEDGE

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE REVERSE MOD BASEPLATE AND TAPER KIT, 6.5MM WEDGE
Catalog Number 508-65-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to failed implant.
 
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Additional Manufacturer Narrative
See d4 expiration date, d10, h4, and h11.The agent reported "(patient failed baseplate.Doctor suspect bad bone stock or offset reamers binding and not reaming sufficiently.Removed wedge and humeral poly.Inserted stryker glenoid and 36 poly from us.Stem was left in)".The previous surgery and the surgery detailed in this event occurred 32 days apart.This evaluation is limited in scope as the items associated with this investigation were not returned to djo surgical - austin for examination.The surgery was completed as intended and without incident.If additional information regarding the reported event is submitted at a future date, this investigation will be re-evaluated.There was no information submitted with this complaint about any patient activities, accidents, or medical contraindications that may have contributed to the reported event.There were no findings during this evaluation that indicate the reported devices were defective.The surgeon performed this procedure to remedy the patient's condition.No further action is deemed necessary.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was an ncmr # (b)(4) associated with the concomitant part #508-32-105 altivate reverse glenosphere 32mm/-6mm w/retaining screw, which documents that out of 15 parts lot, all parts were rejected and scrapped due to 'machine line' like distortion around circumference of polished area and 3 parts have dents on articulating surface.Later, the rejected were reworked and retouched after proper justification.All other items in the lot were met with fit, form and function.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.The revision surgery was completed successfully.The root cause of this complaint was a revision surgery due to implant failure.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions or incorrect implant selection, patient activities or trauma.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE REVERSE MOD BASEPLATE AND TAPER KIT, 6.5MM WEDGE
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758
Manufacturer Contact
stacey bonnell
9800 metric blvd
austin, TX 78758
5128346313
MDR Report Key22128610
Report Number1644408-2025-00747
Device Sequence Number8526842
Product Code KWS
UDI-Device Identifier00190446822851
UDI-Public00190446822851
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K233481
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number508-65-001
Device Lot Number5014A1006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-04-114 LOT: 5031A1083.; 506-04-114 LOT: 5031A1088.; 506-04-114 LOT: 5031A1088.; 506-04-118 LOT: 5033A1032.; 506-04-118 LOT: 5033A1032.; 508-32-105 LOT:4477A1059.; 508-65-030 LOT: 5023A1050.; 509-03-032 LOT: 952W1415.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale